MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/12MM; KNEE TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/12MM; KNEE TIBIAL INSERT FIXED
Catalog Number 02.07.0412PSF
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 march 2019 lot 120687: (b)(4) items manufactured and released on 27-apr-2012.Expiration date: 2017-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs department.Insert revision in tka 6 years and 5 months after primary for joint instability.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.Planning review performed by mysolution department: we analyzed each step of the myknee process.No errors have been found in the myknee process.Extra-analysis: we received two post-op x-rays: a frontal view and a lateral view.The quality of the images is quite low because of the following reasons: they are photos of a monitor showing a scan of some x-rays.These photos have been taken with not optimal lighting.Since the low quality, a very precise analysis is not possible.Anyway, we overlapped on the x-rays the 3d bone model of the tibial cut and the femur cut with the parameters of the validated revision and the planned sizes.Here below you can see the results comparison between the implanted tibia component and the validated planning: the implanted size is indeed a 4 the cut level seems substantially the planned one the component has been implanted with definitely less slope (the planned one was 4.0°) the ml position of the component seems substantially the planned one the ap position of the component seems substantially the planned one a slight residual valgus has been left (in the validated planning no residual deformity was set) here is our comparison between the implanted femoral component and the validated planning: the implanted size is indeed a 3.The distal cut seems substantially the planned one.The posterior cut seems substantially the planned one.The rotation of the component seems substantially the planned one.The flexum given to the component seems the planned one.The ml position of the component seems substantially the planned one.A slight residual varus has been left (in the validated planning no residual deformity was set) conclusions: our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
On (b)(6) we were informed about the revision surgery performed the day after due to knee instability (6 years and 5 months after primary), 12 mm ps inlay has been revised with a 17mm ps inlay.After the revision the knee was stable.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 4/12MM
Common Device Name
KNEE TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8460367
Report Number3005180920-2019-00201
Device Sequence Number19597493
Product Code JWH
UDI-Device Identifier07630030817748
UDI-Public07630030817748
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue Number02.07.0412PSF
Device Lot Number120687
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight84